# SDR 2008FA0000607

- Difficulty date: September 6, 2008
- Submitted: September 17, 2008
- Operation: General aviation
- Aircraft: N551GA
- Make and model: Gulstm GULFSTREAMGV
- Aircraft serial: 606
- Engine: Rroyce BR700710A110
- System (JASC): 7250 · Turbine Section
- Part: Turbine Blades
- Part number: BRR19985
- Condition: Cracked
- Location: Hp Turbine
- Part time: 3,516 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A RECENT MID LIFE INSPECTION OF THIS ENGINE BY THE MFG, 58 OF 74 FIRST STATE TURBINE BLADES WERE FOUND  CRACKED BEYOND SERVICEABLE LIMITS. THIS WAS A HIGH FAILURE RATE CONSIDERING THE LOW TOTAL ENGINE HOURS. A REPORT FROM THE MFG INTENDING TO PROVIDE AN UNDERSTANDING FOR THE HIGH RATE OF FAILURE STATED THAT SAND WAS INGESTED AND WAS BLOCKING SOME COOLING HOLES LEADING TO THERMAL STRESSES WHICH CAUSED THE CRACKS.  OF INTEREST IS THAT WHILE BOTH ENGINES ON THIS PARTICULAR AIRFRAME WERE NEVER SEPARATED SINCE NEW AND ALWAYS OPERATED IDENTICALLY BY THE SAME CREWS, AND BOTH INSPECTED AT THIS TIME, ONLY ONE ENGINE EXHIBITED THIS ALARMINGLY HIGH RATE OF FAILURE TO THE STAGE 1 BLADES. THE SISTER ENGINE EXHIBITED ONLY 6 BLADE FAILURES. THIS SUGGESTS POSSIBLE CONTAMINATE INTRODUCTION DURING MFG OR ASSY.  (K)
